MAUDE Adverse Event Report: RESPIRONICS, INC. DREAMSTATION CPAP PRO; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC. DREAMSTATION CPAP PRO; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number CAX400H12C
Medical Device Problem Codes Contamination (1120); Degraded (1153)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Sore Throat (2396)
Date of Event 01/25/2022
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer received information alleging an issue related to a cpap device's sound abatement foam.The patient has alleged to seeing particles in the filter.The patient alleges to experiencing sorethroat and some bleeding.There was no report of patient harm or injury.This issue was reported to the fda per 21 cfr 806.The device will be corrected per res 88058.
 
Additional Manufacturer Narrative
Additional information was received on december 26, 2023, and section h11 should be reported as: the manufacturer was contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The manufacturer previously received information alleging sorethroat and some bleeding related to a cpap device's sound abatement foam.There was no report of serious patient harm or injury.The device was returned to the manufacturer's quality product investigation laboratory for investigation.The device was evaluated and manufacturer observed observes dust/dirt and fibrous contamination, inconsistent with sound abatement foam degradation, throughout the device enclosure and airpath, suggesting that it originated from an external source, observed evidence of water ingress in the blower box and blower, suggesting the use of non distilled water in the humidifier water chamber and confirm evidence of water ingress in the blower box.The device's downloaded event log was reviewed by the manufacturer and found one error code.The manufacturer concludes there was no evidence of sound abatement foam degradation/breakdown and confirms the presence of contamination in the airpath and they were unable to directly address the symptoms.Sections d8, d9, h2, h3, h6 has been updated in this report.

Brand Name
DREAMSTATION CPAP PRO
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville
murrysville PA 15668
Manufacturer Contact
rosko melissa
6501 living place
pittsburgh, PA 15206
7243512041
MDR Report Key13578882
Report Number2518422-2022-04793
Device Sequence Number12182624
Product Code BZD
UDI-Device Identifier00606959034501
UDI-Public00606959034501
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K131982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 08/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberCAX400H12C
Device Catalogue NumberCAX400H12C
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2022
Supplement Date Received by Manufacturer12/26/2023
Initial Report FDA Received Date02/22/2022
Supplement Report FDA Received Date08/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/15/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 88058
Patient Sequence Number1
Patient SexUnknown